Excessive Heat, Bienville
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bienville forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.347, -93.056 (the zone’s center; the record gives no point)
5 degrees. 8 degrees.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
August of 2011 will go down as the warmest August and warmest month on record in Shreveport, Louisiana with an average monthly temperature of 91.5 degrees. The previous warmest August record was set back in 2010 with an average temperature of 87.8 degrees. In addition, Shreveport recently ended its all time record of consecutive number of 100 degree days at 15 on August 28th, 2011. The warmest temperature in August was recorded on the 3rd and 17th with 109 degrees. There were 16 record high temperatures set during the month and 15 record high minimum temperatures set. Records for Shreveport date back to 1874.
For the meteorological summer of 2011 (June through August) in Shreveport, the average temperature was 88.3 degrees. This easily broke the former warmest summer on record in 1881 with an average temperature of 86.3 degrees. Shreveport saw 58 days with 100 degrees or greater during the summer of 2011 with 17 of those days having been 105 degrees or greater. During the summer of 2011, Shreveport saw 25 record high temperatures and 22 record high minimum temperatures.
For August, 2011 in Monroe, Louisiana, the average monthly temperature was 89.0 degrees. This breaks the previous all time warmest month on record in Monroe of 88.1 degrees set in August of 2010. The warmest temperature in August was recorded on the 3rd with 107 degrees. There were 10 record high temperatures set during the month and 11 record high minimum temperatures set. Records for Monroe date back to 1930.
For the meteorological summer of 2011 (June through August) in Monroe, the average temperature was 87.4 degrees. This easily broke the former warmest summer on record in 2010 with an average temperature of 86.5 degrees. Monroe saw 48 days with 100 degrees or greater during the summer of 2011 with 7 of those days having been 105 degrees or greater. During the summer of 2011, Monroe saw 23 record high temperatures and 26 record high minimum temperatures.
The Louisiana state record high temperature is 114 degrees established at Plain Dealing, Louisiana during August 10th of 1936. The National Weather Service Substation at Mooringsport, Louisiana approached within two degrees of this record with a high of 112 degrees on August 3rd, 2011. Shreveport, Louisiana almost tied their all time record of 110 degrees set in August 18, 1909 back on August 3rd, 2011 when the temperature reached 109 degrees. On the mornings of August 3rd and 4th, 2011, Shreveport set all time record high minimum temperature records for any month. The morning low temperatures on these days was 83 degrees, breaking the all time record high minimum temperature record of 82 degrees set on several other dates in the Shreveport temperature history books.
Other notable high temperature recorded during the month of August in Northwest Louisiana include Benton and Blanchard who recorded 110 degrees on August 3rd and Minden which reached 109 degrees on August 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 8:40 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT SUN JUL 31 2011
.DISCUSSION...
WEAK CONVECTION ALONG AND NORTH OF AN OUTFLOW BOUNDARY EXTENDING
FROM MARSHALL TEXAS TO NEAR MONROE LOUISIANA CONTINUING TO SLIDE
SOUTH AND EXPECTED TO FULLY DISSIPATE BY MIDNIGHT. ADJUSTED GRIDS
TO MAINTAIN MENTION OF PRECIPITATION AND MOSTLY CLOUDY SKIES
ACROSS THE NORTHERN ZONES THROUGH THE REMAINDER OF THE
EVENING...WITH IMPROVING CONDITIONS THEREAFTER.
OTHERWISE...FORECAST LOOKS ON TRACK. /05/
&&
.AVIATION...
VFR CONDITIONS TO PERSIST THROUGH THE NEXT 24 HOUR TERMINAL FORECAST
PERIOD. ISOLATED CONVECTION WILL DEVELOP AGAIN MONDAY AFTERNOON AND
CONTINUE UNTIL AROUND 02/01Z. SURFACE WINDS LIGHT VARIABLE TONIGHT
BECOMING NORTHEAST 5 TO 10 KTS AFTER 01/15Z.
/14/
&&
.PREV DISCUSSION... /ISSUED 329 PM CDT SUN JUL 31 2011/
DISCUSSION...
TODAY/S ISLD CONVECTION MAY BE OUR LAST BEST CHANCE AT ANY
CONVECTION FOR THE NEXT SEVERAL DAYS...AS THE UPPER RIDGE BEGINS
TO REINFORCE ITSELF OVER THE SRN PLAINS.
WITH THE RIDGE STRENGTHENING AND DRIFTING OVERHEAD...GUIDANCE
CONTINUES TO INDICATE THAT A SIGNIFICANT AND POTENTIALLY DANGEROUS
HEAT SPELL IS UPON US. MAV/MEX NUMBERS ARE RUNNING LOW /99-102/
AS HAS BEEN THE CASE THIS SPRING/SUMMER...BUT MET NUMBERS ARE
PUSHING 110 FOR PARTS OF E TX BY MIDWEEK. IN ADDITION...HEAT
INDICES ARE PUSHING THE UPPER ENVELOPE OF HEAT ADVISORY CRITERIA
IN SOME SPOTS TODAY...AND WILL LIKELY EXCEED THIS LIMIT AT MOST
LOCATIONS BY MONDAY AFTN...DESPITE AMPLE AFTN MIXING. THAT SAID...
EXCESSIVE HEAT WARNING WILL BE IN EFFECT FOR MONDAY...AND WILL
LIKELY NEED TO BE EXTENDED AS THE WEEK MOVES ON. UNFORTUNATELY...
MODELS INDICATE NO REAL RELIEF IN SIGHT. WHEN ALL IS SAID AND
DONE...WE MAY HAVE SOME NEW MAX TEMP RECORDS FOR THE FIRST WEEK OF
AUGUST. /12/
AVIATION...
VERY ISOLATED CONVECTION DEVELOPING ALONG AND NORTHWEST OF THE
I-30 CORRIDOR THIS AFTERNOON. A SLOW SOUTHWARD DRIFT WAS NOTED TO
THE CONVECTION OVER THE PAST HOUR AND THUS...WILL NEED TO WATCH
THIS CLOSELY THIS AFTERNOON IN CASE ANYTHING CAN GET CLOSE TO OUR
NORTHERN AND WESTERN MOST TERMINAL LOCATIONS. OTHERWISE...OUTSIDE
OF LATE AFTERNOON/EVENING CONVECTION...EXPECT VFR CONDITIONS TO
PREVAIL. PREVAILED VARIABLE WINDS ACROSS THE EASTERN TERMINALS
THROUGH 18Z MON AND BEYOND TNGT...PREVAILED S TO SW WINDS OF 5 TO
8 KTS ACROSS THE WESTERN TERMINAL LOCATIONS. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 104 80 105 80 / 20 10 10 10 10
MLU 80 102 79 103 79 / 20 20 20 10 10
DEQ 79 105 78 106 79 / 20 10 10 0 10
TXK 80 104 79 105 80 / 20 10 10 10 10
ELD 79 103 78 103 79 / 20 10 10 10 10
TYR 81 106 82 107 82 / 20 10 10 10 10
GGG 81 104 81 106 81 / 20 10 10 10 10
LFK 79 103 78 104 80 / 10 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING FROM 11 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
HEAT ADVISORY UNTIL 11 AM CDT MONDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING FROM 11 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
HEAT ADVISORY UNTIL 11 AM CDT MONDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING FROM 11 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: OKZ077.
HEAT ADVISORY UNTIL 11 AM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...EXCESSIVE HEAT WARNING FROM 11 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
HEAT ADVISORY UNTIL 11 AM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1122 AM CDT SUN JUL 31 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1122 AM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AS A WEAK UPPER DISTURBANCE PUSHES SOUTH ACROSS ARKANSAS. BRIEF HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WILL ACCOMPANY ANY STRONG STORMS. MEANWHILE...A HEAT ADVISORY IS IN EFFECT...AS OUR AIR TEMPERATURES RESUME TRIPLE DIGITS AREAWIDE...AND HEAT INDEX READINGS REACH ABOVE THE 105 DEGREE MARK. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OTHER THAN LATE DAY ISOLATED THUNDERSTORMS FOR MONDAY...LITTLE IF ANY RAIN WILL OCCUR THIS WEEK AS THE UPPER RIDGE MOVES BACK OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO HEAT UP...POSSIBLY EVEN INTO THE 105 TO 110 DEGREE RANGE FOR MOST OF THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
17 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334296, 334297, 334298, 334299, 334300, 334302, 334303, 334304, 334305, 334306, 334307, 334308, 334309, 334310, 334311, 334312, 334313.